You are here:

Birth Control/Pregnancy on birth control pills



I am 25 years old female, currently on progestogen only mini-pill called Jubrele (desogestrel) for the last two months. I started the pill on the 3rd day of my period. Within two weeks, I had another "period" which lasted for around 10days, although with very light bleeding at the end. But since then, I did not bleed at all. This bleeding started on July 24th.

I know irregular bleeding is a common side-effect for this pill, and some women dont bleed for months. I am out of country for 2 months for work purposes, so getting in touch with my gynecologist is also not possible at this moment. I will take a home pregnancy test soon, but till then I am very worried and want an expert's opinion.

It is also necessary to mention that after I bled, I only had sex twice and both times with condoms. What scares me is there is always a small chance even with double contraceptive measures, but I would really like to know your opinion on this.

Thank you very much in advance.

I think that the second time you had bleeding was a side effect of the mini pill.  Most likely the missed period is also a side effect, but it would be best to do a pregnancy test to be sure.  Missing periods is less common that bleeding during the month.

You're correct that there is always a small chance of pregnancy, even with double measures.  However, using both the mini pill plus condoms is pretty effective contraception.

Birth Control

All Answers

Answers by Expert:

Ask Experts


Norman Solberg


I am an OB-GYN physician. I can answer almost any question related to women's health.


35 years in an active OB-GYN practice.

Fellow, American College of Obstetrics and Gynecology

MD OB-GYN specialist

©2016 All rights reserved.